• Wait! We think you’re in the US - Lovehoney.com is a better site for you.
    Shop there and get 10% off!
    United States Flag
    Go to Lovehoney.com
  1. Anyone else unable to orgasm on anti-depressants

    1458516081
    Sweet Cherries [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 231
    • Joined: 10 Feb 2016

    Thanks mamz, LouthCouple and Laveila.

    I'm on 100mg and I do think it may be time to go back down to 50gm again. I feel like it's having a negative impact and that isn't good. I'll have to make an appointment to see her on Sat..

    I'm about to take my son in for conjunctivitis but I don't want to discuss the tablets in front of him. He's extremely sensitive and it would be very bad for him to hear about.

    I think dropping down slowly would help though. I have an impulse to just to start myself, I've done it so often in the past, but I won't. I know it's dangerous. I'll wait until Saturday and get it done the right way.

    Thanks guys, you're all so lovely and supportive and it helps a lot. 💖

    1486159560
    mamz [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 1809
    • Joined: 4 Jan 2016

    Not totally related to the title of the thread, but it's the most recent thread I fond on the topix of antidepressants.

    I've been on antidepressants for three days. I am taking half a dose for a week to minimize the possible side effects, but I have been experiencing neausea. Does someone knows if this side effect should dissapear after a while or?

    1486159772
    delilahxx [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 5540
    • Joined: 12 Mar 2013

    Hey Mamz

    I took sertraline, and it did make me nauseous for about 2 weeks until my body got used to the drug.

    Hope it goes away soon for you

    1486160327
    mamz [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 1809
    • Joined: 4 Jan 2016

    Thanks!

    Glad to see there's still some hope. But I'm a bit neervous about getting a higher dose in a week :S

    1486161212

    [suspended user]

    suspended user
    • Rank: Field Marshall
    • Posts: 4026
    • Joined: 4 Dec 2012

    I'm on sertraline atm, and in the past have taken fluoxetine, mirtazapine and promethazine. I can't say that nausea was a problem, but indigestion was, so I suppose it's not a big jump to nausea. the latter two really wiped out my personality though

    good luck in your recovery

    1486755767
    Arthur George [sign in to see picture]
    • Rank: Lieutenant
    • Posts: 28
    • Joined: 13 Jan 2009

    Yes as now a long term sufferer of major depression and on medication ( Venlafaxine currently ) for nearly 30 I am unable to achieve an erection but thankfully being a single separated guy in his late 50's I have found various forms of sex play to find pleasure on my own without the stress of not fulfilling time for a partner. I have found through urethetal sounding through purchased medical steel sounds stimulating and by masturbating with one in place allows me to get' hard ' enough to climax and of course enjoying the taste of the white stuff as my reward for having to work so hard for it .

    Anal play is also very enjoyable but have not been able to climax via my Rosa prostrate Massager- it's a good feeling anyway and sometimes slip it in prior to climax when using a sound.

    1486758391
    *AdamKR* [sign in to see picture]
    • Rank: Colonel
    • Posts: 159
    • Joined: 21 Sep 2009

    when i was first prescribed anti-depressants which i am still on, for a long time i couldnt feel a thing during sex wither it be foreplay or sexual intercourse, i could get erect and perform, but it felt as if my whole johnson was numb - after some time it went away, but it had me in tears that i couldnt feel pleasure

    1486763506
    Purring-Pussy [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 3022
    • Joined: 11 Jun 2012

    I've been on sertraline, mitazipne and duloxetine all at the same time and had no issues with nausea. I've just come off sertraline as it made me gain weight and be forever hungry.

    I am however, having the issue of not being able to orgasm. I get aroused, just struggle to climax, which is so frustrating

    1488911683
    Furry O'Riley [sign in to see picture]
    • Rank: Officer Cadet
    • Posts: 3
    • Joined: 7 Mar 2017

    I've been on 75mg Venlafaxine for about five years following a breakdown. Without it I get very vivid dreams at night, and become anxious and irritable during the day, so they are effective 'happy pills' for me; however, reaching an orgasm is very, very difficult. Often I feel guilty about the amount of effort my OH puts into trying to help me get there. So much so that I will go solo from time-to-time just to get it out of my system. Even then it takes help with some porn in most cases.

    I've looked at alternatives but have yet to find anything that will help, though I understand Mianserin added to the regime may help. Next stop is to chat to the Doc and see what they say, but, before doing this I am trying half-dose (37.5mg) of the Venlafaxine as this was my original prescription.

    1488915317
    Mr Cheeky Monkey [sign in to see picture]
    • Rank: Colonel
    • Posts: 537
    • Joined: 31 Aug 2016

    I was taking 75mg Venlafaxine for depression for a couple of years, like Furry O'Riley I also got the vivid dreams. I also had poor sex drive and had problems reaching orgasm, this caused some frustration with my OH.

    If you do want to drop your dose of meds down it's better to consult your G.P. I didn't, dropped the dose by too much and ended up with a disturbance in my heart rythm fortunately this was just temporary.

    Good luck and hope you have a speedy recovery

    1488917715
    mamz [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 1809
    • Joined: 4 Jan 2016

    Thanks to everyone who commented! I did not see most of your replied until today! (Sorry about that)

    Small update. I have been taking the meds for about a month now, and any small side effect that I had have completely dissapeared! and I even never had any issue with my libido or ability to orgasm!! I couldn't be more happy about all of this.

    Furry O'Riley, my advice would be staking to your gp before making any change to your medication. They will be able to help you finding a solution. Maybe it will be taking the lighter dose, but it could also be trying another med! There are a lot of available drugs that have similar effects on anxiety and other mental illnesses and doctors are very used to sexual side effects so you definitely should not hesitate chatting with your doc about all this :)

    1488922547
    AT1 [sign in to see picture]
    • Rank: Captain
    • Posts: 37
    • Joined: 19 Dec 2014

    I've been on 2 different SSRI's and they both affected me making it difficult to cum, solo play was completely out of the question even with porn. When with the wife it was maybe 2 out of 5 times and she would have to work very hard to get me off, bless her. I gave given up on SSRIs due to other side effects and things downstairs are starting to work much better again now. Agree as others have said, see your doc, it's a common side effect so they may be able to offer some solutions, good luck.

    1488922757
    MK7 [sign in to see picture]
    • Rank: General
    • Posts: 351
    • Joined: 21 Sep 2015

    Anorgasmia is listed as a side effect on my antidepressants. It's normal. Ask doctor for a different course of drugs if it's having a huge impact on you.

    Post a reply to this thread

    Please sign in to post messages to the forum.